Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Wakefield, VA

August 18, 2021

NWS Wakefield, VA issued this small craft advisory at Aug 18, 2021, 12:49 AM EDT. It took effect at Aug 18, 2021, 6:12 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2021, 12:49 AM EDT (04:49 UTC)
In effect from
Aug 18, 2021, 6:12 AM EDT
Expired
Aug 19, 2021, 4:00 AM EDT
In force
22 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

089 
WHUS71 KAKQ 180449
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1249 AM EDT Wed Aug 18 2021

ANZ630>632-181300-
/O.NEW.KAKQ.SC.Y.0077.210818T1400Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
1249 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EDT THURSDAY...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 kt
  and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA and 
  Chesapeake Bay from New Point Comfort to Little Creek VA.

* WHEN...From 10 AM this morning to 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-638-181300-
/O.NEW.KAKQ.SC.Y.0077.210818T1400Z-210819T0200Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1249 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 kt
  and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...From 10 AM this morning to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
349 
WHUS71 KAKQ 181012
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
612 AM EDT Wed Aug 18 2021

ANZ630>632-181815-
/O.EXT.KAKQ.SC.Y.0077.210818T1012Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
612 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 
  kt and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA and 
  Chesapeake Bay from New Point Comfort to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-638-181815-
/O.EXT.KAKQ.SC.Y.0077.210818T1012Z-210819T0200Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
612 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 
  kt and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
681 
WHUS71 KAKQ 181410
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1010 AM EDT Wed Aug 18 2021

ANZ630>632-182215-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
1010 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 kt
  during the afternoon. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-638-182215-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0200Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1010 AM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South-southeast winds 15 to 20 kt with gusts up to 25 kt
  in the afternoon. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
483 
WHUS71 KAKQ 181738
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
138 PM EDT Wed Aug 18 2021

ANZ634-638-190145-
/O.EXT.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
138 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WHAT...South-southeast winds 15 to 20 kt. Waves 2 to 3 ft 
  expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630>632-190145-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
138 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South-southeast winds 15 to 20 kt. Waves 2 to 3 ft 
  expected.

* WHERE...Chesapeake Bay from Smith Point to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
878 
WHUS71 KAKQ 182300
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
700 PM EDT Wed Aug 18 2021

ANZ630>632-190700-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
700 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-638-190700-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
700 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
401 
WHUS71 KAKQ 190124
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
924 PM EDT Wed Aug 18 2021

ANZ630>632-190800-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
924 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-638-190800-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
924 PM EDT Wed Aug 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 kt. Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and James River 
  from James River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
192 
WHUS71 KAKQ 190456
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1256 AM EDT Thu Aug 19 2021

ANZ634-638-190600-
/O.CAN.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1256 AM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below criteria.

$$

ANZ630>632-190800-
/O.CON.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
1256 AM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

* WHAT...South winds 15 to 20 kt with occasional gusts to 25 kt. 
  Waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Little Creek VA.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
375 
WHUS71 KAKQ 190806
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
406 AM EDT Thu Aug 19 2021

ANZ630>632-190915-
/O.EXP.KAKQ.SC.Y.0077.000000T0000Z-210819T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
406 AM EDT Thu Aug 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped below criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 9:57 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 17, 9:57 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
957 PM EDT Tue Aug 17 2021

.SYNOPSIS...
The remnants of Tropical Cyclone Fred will track northeast
across the mountains through Wednesday. High pressure builds
across the southeastern states later in the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 955 PM EDT Tuesday...

TD Fred is lifting northward over the southern Appalachians this
evening. Moisture is increasing across the region with a cluster
of showers tracking northward across the I-95 corridor of
central VA. There was some lightning earlier but this has
diminished in the past hour. Warm and humid this evening with
temperatures ranging through the 70s. The center of Fred is
progged to move into West Virginia by late tonight. Expect
convection to diminish somewhat after midnight, but another
round of convection will likely approach from the SW late
tonight. Have issued a Flash Flood Watch from now through
tomorrow evening for areas that received a lot of rain over the
past few days (especially the RIC metro...where 1-1.5" of rain
in a short time will be enough to cause flooding).

The Day 1 ERO from WPC does maintain a Slight Risk area in our
NW to account for (potentially) multiple rounds of rainfall, as
the center of Fred lifts NE across far wrn VA into WV into Wed
morning. Continue to think the majority of this rainfall will
be just to the west of the local area through tonight, but
certainly close enough to continue to bear watching. In
addition, low-level wind fields strengthen overnight and a
tornado or two is not out of the question late tonight (after
4 AM) across our extreme wrn counties if the main band of
convection to the east of the remnant low makes it into our area
late tonight. However, model consensus continues to forecast
this band of convection to remain to our west through the night.
Lows tonight mainly in the 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 400 PM EDT Tuesday...

The remnant low of Fred is forecast to lift NE into central/nrn
PA by Wednesday evening. PWs surge back up to 2.0-2.3" by
midday Wed. The greatest lift and support for heavy rainfall
will likely miss us to the northwest, but scattered to numerous
showers (and a few tstms) are likely across the wrn tier of
counties by mid-late morning. Additional tstms will likely
develop across the area ahead of a of some mid-level dry air
approaching from the SW during the aftn and evening. Will
continue to have highest PoPs (60-70%) in the NW two-thirds of
the area. Again, with the above mentioned PWs, even a 30 minute
downpour over an urban area will be enough to cause flash
flooding given that it has been wet over the past several days.
WPC has a SLGT Risk of Excessive Rainfall from the RIC metro
northwest on Wed. The Flash Flood Watch runs through 8 PM Wed.
While the main 0-1 km shear axis will likely remain to our west,
S to SE surface winds and 20-25 kt S-SSW 925mb winds will be
enough for a marginal tornado threat over the NW half of the
area. Will have to watch areas near the rivers/bay, where there
could be additional (localized) backing of the surface wind
field. Highs Wed in the mid-upr 80s except low-mid 80s wrn most
zones where the highest PoPs will be. Lows Wed night 70-75.

Expect a bit of a break in the pcpn from late Wed night-midday
Thu, but chances for mainly afternoon/evening tstms resume on
Thu and continue through the end of the week as upper troughing
establishes itself just to the west of the Mid-Atlantic. Highs
around 90F on Thu...and in the mid 80s-near 90F on Fri.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 1140 AM EDT Tuesday...

The operational models are in decent agreement with the overall
pattern with a shortwave trough over the Mid-Atlantic States
over the weekend that gradually fills and lifts NE with a strong
upper level ridge over the Lower Mississippi River Valley
building north and east toward the Mid-Atlantic states for early
next week. But the ridge axis remains more toward the Central US
keeping the Mid-Atlantic in NW flow which could lead to more
storms next week. For now, have kept a chance for diurnal
showers and thunderstorms over the weekend, as the tropical
moisture and upper trough linger with a lesser opportunity for
showers on Monday and Tuesday as the upper trough will be
northeast of the area. For temperatures, have generally run
close the NBM for highs and lows but did lean slight warmer on
both based up the continued moisture and the recent trend of
overachieving during the day. So have lows generally in the
upper 60s west to low to mid 70s east. For highs have reading in
the mid to upper 80s on Sat and Sunday and push readings into
the upper 80s to low 90s early next week.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
As of 755 PM EDT Tuesday...

TD Fred is lifting N across the southern Appalachians as of 00z.
A few showers/tstms are lifting northward across interior NE NC
and far southern VA. This activity could briefly affect RIC
through 02z. Otherwise, mostly cloudy to overcast under high
clouds with generally a SE wind of 5-8kt. A 20-40% chc of
showers/tstms will continue at RIC overnight as Fred continues
to lift northward well W of the region, with PoPs less than 15%
elsewhere. Mainly VFR conditions are expected, with a potential
for MVFR cigs to develop at RIC toward 12z. The remnants of
Fred are expected to track well to the NW of the area
Wednesday. MVFR cigs are likely to linger at RIC through midday,
with MVFR to low-end VFR CIGs periodically expected at all
terminals during the day Wednesday. Scattered to numerous
showers/tstms are expected at RIC (especially during the midday
through early evening), with scattered showers/tstms expected
near the coast from Wednesday afternoon through late Wednesday
evening. Brief IFR/LIFR vsby restrictions are likely in any
shower/tstm Wednesday due to heavy rain. The will be light out
of the SE tonight, and then become S 8-12kt later Wednesday
morning through the afternoon.

More typical late day showers/tstms are expected each day
Thursday through Saturday along with late night/early morning
ST/SC. Some gradual drying is possible later this weekend.

&&

.MARINE...
As of 345 PM EDT Tuesday...

The region begins the period between systems as the frontal boundary
that had been over the area has moved northeast of the waters this
afternoon.  Meanwhile, the remnants of Fred continues to lift
northward into the Southern Appalachians.  This is leading to
generally light Southeasterly flow.  This flow pattern will continue
tonight and shift a bit more southerly on Wednesday as the center of
the remnants of Fred lift through the Central Appalachians into
Western PA by Wednesday afternoon and Western NY by Wed night.
Right now the winds are generally light in the 5 - 10 kt range.
Expect to see some increase to 10 to 15 kt overnight into the day on
Wednesday.  Some models show a surge as some of the bands from Fred
slide over the Bay on Wednesday afternoon into the 20kt range.  But
with the current track of the center west of the mountains, not
confident on that surge so have leaned more toward the GFS and ECMWF
and kept winds just below SCA levels on the Bay and Rivers.  The
time window for these gusty winds is between 18z Wed and 00Z on
Thurs. For now will hold off on an SCA given the short time window
and slightly low guidance of the GFS and ECMWF.

Once the circulation with Fred exits on Thursday, will begin
watching two features, a digging shortwave trough and surface trough
that will build in on Friday and TS Henri which will slide east of
the coast over the weekend.  Right now, it appears that the trough
will slide into the waters on Friday evening and would be most noted
with a wind switch to the north  and it might be a focus for some
storms.  Meanwhile, TS Henri could be a bigger factor especially for
increase seas over the weekend as swells from the storm arrive at
the coast.  Right, the guidance keeps waves below 5 FT in the
coastal waters, but based up the forecast track and the possible
increase in strength, would expect to see some higher seas arriving
over the weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch through Wednesday evening for VAZ048-062-069-
     082-083-509>516.
MARINE...None.

&&

SYNOPSIS...ERI/MAM
NEAR TERM...AJZ/ERI
SHORT TERM...ERI/MAM
LONG TERM...ESS
AVIATION...AJZ/ERI
MARINE...ESS
Hazardous weather outlook, Aug 17, 4:13 PM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
413 PM EDT Tue Aug 17 2021

NCZ012>017-030>032-102-VAZ087-088-092-093-095>098-182015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Greensville-Sussex-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
413 PM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall may lead to localized flooding Wednesday
afternoon into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ060-061-064>068-075>081-084>086-089-090-517>525-182015-
Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward-
Cumberland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Gloucester-Middlesex-Mathews-Surry-James City-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
413 PM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will be possible across the
outlook area through tonight. Locally heavy rainfall is the main
threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rounds of heavy rainfall from showers and thunderstorms may
lead to localized flooding Wednesday into Wednesday night. In
addition, a brief tornado cannot be ruled out Wednesday afternoon
into Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-062-069-082-083-509>516-182015-
Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
413 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for central Virginia and east
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered showers and thunderstorms will be possible across the
outlook area through tonight. Locally heavy rainfall is the main
threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of heavy rainfall from showers and thunderstorms may
lead to localized flooding Wednesday into Wednesday night. In
addition, a brief tornado cannot be ruled out Wednesday afternoon
into Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-182015-
Maryland Beaches-Accomack-Northampton-
413 PM EDT Tue Aug 17 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Additional rounds of heavy rainfall from showers and thunderstorms may
lead to localized flooding Wednesday into Wednesday night. In
addition, a brief tornado cannot be ruled out Wednesday afternoon
into Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:00 AM EDTSpecial Weather StatementAKQMecklenburg30 min
Aug 18, 11:58 AM EDTSpecial Weather StatementAKQChesterfield32 min
Aug 18, 2:17 PM EDTSpecial Weather StatementAKQSouthampton, Sussex43 min
Aug 18, 2:29 PM EDTSpecial Weather StatementAKQEssex31 min
Aug 18, 2:40 PM EDTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex35 min
Aug 18, 2:55 PM EDTSpecial Weather StatementAKQWestmoreland35 min
Aug 18, 3:35 PM EDTSpecial Weather StatementAKQLancaster, Middlesex25 min
Aug 18, 3:43 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland47 min
Aug 18, 3:56 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland49 min
Aug 18, 3:40 PM EDTSpecial Weather StatementAKQBertie, Chowan65 min
Aug 18, 3:20 PM EDTCoastal Flood StatementAKQDorchester11 hr
Aug 18, 4:47 PM EDTSpecial Weather StatementAKQDorchester43 min

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.